I have a question,I am 27 year old female I have been having heaviness in my chest for the last month. I started a cardio class and thought maybe too many pushups and that I pulled a chest muscle. The doctor has done a EKG, Stress treadmill and a echocardiogram. All came back normal. Blood work was normal besides cholestrol was kind of high, but they were not worried about that at all. I have had some achiness in my shoulders and spasms in my chest. My leg has gone numb on a couple of occasions. Should I still be worried. I am a mother of a 7 year old and 5 month old. I am scared to death about dying. They put me on Xanax and Zoloft. I was also on Estropstep and got off of them because I am a social smoker (working on quitting) and the ER doctor told me I have a 300% chance of getting blood clots. Should I be worried about blood clots because my left leg has gone numb on a couple of occasions. Could they have not seen something on the echocardiogram? I am scared to death please help. Also I have lost 7lbs in 2 weeks. Constant stomach pains also (probably anxiety). Please give all the advice you can.
I am sorry to hear you are going through all this. I think you need to see a good internist. From what you describe, I do not think that you have a cardiac problem, I think you are probably depressed. It is very common someone in you situation to worry about these things. You have two little children that depend on you, you are extremely overworked and probably sleep deprived and you are very worried. You symptoms sound too diffuse to localize to one organ system. You need a good internist, one that you trust, to prove that there is nothing physicially wrong so you can put your mind at ease from that perspective. You need to be able to honestly convince yourself that nothing is wrong and that you aren't dying, although I recognize this is much easier said than done.
Your doctor probably meant to say that there is an increased chance of a blood clot by 3-4 fold. If you take this form of contraceptive, this is something you need to be aware of, but doesn't mean you need to stop taking it unless you have a DVT, family history of PE or DVT. You should stop smoking though, smoking increases your risk of DVT (blood clot) and is just not good for you.
Of coarse there is always things that can be missed on echo, but the odds of a 27 year old being healthy and worried is much, much higher than the odds of a 27 year old with a significant cardiac problem.
Quit Smoking! I'm not a smoker. I can survive as below:
I have DVT at my leg during second pregnancy (17 years ago). It is still here. I've a lot of tightness chest (I complaint it is an elephant sit on my chest). I've chest pain for 3 weeks now. The vibration and tingling, pin and needles almost 4 months at my legs and hands still no one able to treat. No medication, very SOB, ER dr asked me to go home "wait and see". I think because I'm not a smoker so everything rules out different and heart attack changes are very little.
I read your post and wanted to say that as mother of young children its not unusual to worry about dying when you feel very unwell. We have 3 children, the youngest is 4mths old. I have been sick since her birth in November 05 with significant cardiac and pulmonary problems which have shown during testing. More than once I have worried about what would happen if I died - not too mention being asked that by our just turned 6yo.
I think the Dr here is right, you do need to get fully checked out and then get some reassurance about the treatment path. For women post partum you can experience depression and anxiety for up to two years after birth. Sometimes depression and anxiety cause physical symptoms. However with your leg symptoms it would be worth checking out if your low back is a problem, its also a fairly common post partum problem and can cause numbness, pain and nerve related tingling. If you are nursing or feeding in a less than desirable posture then it can aggravate or cause neck and shoulder pain and problems. Again, its worth checking out with your Dr and then deciding what to do from there, it may be as simple as some meds, physical therapy and time.
I hope you feel better and get some reassurance soon. Just my 2 cents and wanted to let you know you are not the only mom of young children out there worried about this type of thing.
A while back, there was a discussion of a mysterious group of symptoms that include chest pain and faintness, without evidence of heart disease. This discussion brought up the subject of something called "Mitral Valvle Prolapse Syndrome."
Note that there is not necessarily anything wrong with the mitral valve in people who have the syndrome. But apparently, there might be a genetic tendency for some people to develop a kind of hyperactivity of the autonomic nervous system--a too-sensitive alarm system--that shows up partly as cardiac symptoms. One of the weird things about the cluster of symptoms is that it often includes extreme sensitivity to heat.
The Content on this Site is presented in a summary fashion, and is intended to be used for educational and entertainment purposes only. It is not intended to be and should not be interpreted as medical advice or a diagnosis of any health or fitness problem, condition or disease; or a recommendation for a specific test, doctor, care provider, procedure, treatment plan, product, or course of action. MedHelp is not a medical or healthcare provider and your use of this Site does not create a doctor / patient relationship. We disclaim all responsibility for the professional qualifications and licensing of, and services provided by, any physician or other health providers posting on or otherwise referred to on this Site and/or any Third Party Site. Never disregard the medical advice of your physician or health professional, or delay in seeking such advice, because of something you read on this Site. We offer this Site AS IS and without any warranties. By using this Site you agree to the following Terms and Conditions. If you think you may have a medical emergency, call your physician or 911 immediately.